MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-J-SPPE-681210-ET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an embryo transfer, the soft-pass echotip embryo transfer catheter set was used.During extraction of an empty catheter from the patient, that was inserted for a first trial, the tip of the transfer catheter was struck and as a result the metal part was detached and remained in the patient's uterus.During the extraction, the catheter extended beyond its normal length.The doctor decided to wait for the patient's menstruation to wash it out.Now it's out of the patient's body.The patient will need to come in for another embryo transfer procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: visual inspection of the returned products was conducted.A review of complaint history, the device history record, manufacturing instructions, quality control data, and specifications has also been performed.Two devices (one used and one opened) were returned for investigation.A visual examination noted the used device was returned without the echo tip band.The outside diameter (o.D.) of the transfer catheter distal tip measured outside of specification.The unused device was returned with the echo tip band.With minimal pressure, the echo tip band came off.The o.D.Of the catheter tip measured outside of specification.And additional one hundred fifteen unopened devices were returned for investigation.15 of the unopened devices were opened for investigation.The echo bands appear secure.The o.D.Of the catheter tips measure within specifications.The additional 100 devices were later opened for investigation on august 14, 2018.The security of the echo band and the tip o.D.Was checked.The echo bands were all secure on the transfer catheters and the o.D.Of the catheter tips measured within specifications.Review of the device history records noted there were 29 damaged marker bands identified during production.These non-conforming items were scrapped.A review of complaint history revealed this is the only complaint associated with complaint lot number 8470624.Based on the information available the cause of this issue with the two opened devices could not be determined.There were no problems identified with the other 115 devices returned by the customer.Measures have been initiated to address this issue.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7526428
Report Number1820334-2018-01506
Device Sequence Number13766632
Product Code MQF
UDI-Device Identifier00827002189546
UDI-Public(01)00827002189546(17)201226(10)8470624
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK-J-SPPE-681210-ET
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date10/31/2018
Patient Sequence Number1
Patient Age35 YR